MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100206H2HS-V-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an embolization treatment for a ruptured posterior communicating (pcom) aneurysm, the microcatheter was positioned inside the aneurysm over a traxcess wire.After deploying a couple of coils, resistance was felt while pushing the hydrosoft coil inside the microcatheter, and the physician decided to re-sheath the coil.After pulling back the pusher wire into the coil introducer sheath, it was observed the coil had detached inside the microcatheter and only the pusher wire was retrieved.A few runs revealed 90% aneurysm occlusion, so the physician decided to withdraw the microcatheter and stop the procedure.The patient was shifted to the icu post procedure and later discharged.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The reported issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature and difficult or delayed coil detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned coil system found that the pusher was returned without the implant attached, but no indications of activation using a detachment controller was observed on the pusher heater coil.Further inspection found that the pusher body coil was broken at the transition area.Additionally, the implant was found to be stretched, separated from the pusher, and lodged inside the microcatheter.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROSOFT-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17431292
Report Number2032493-2023-00870
Device Sequence Number8913696
Product Code HCG
UDI-Device Identifier00816777022899
UDI-Public(01)00816777022899(11)220920(17)270831(10)0000262345
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100206H2HS-V-A2
Device Lot Number0000262345
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight48 KG